Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 91, NWS St. Louis, MO

March 30, 2019Monroe County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 30, 2019, 8:13 AM CDT for Monroe County, Missouri. It took effect at Mar 30, 2019, 12:36 PM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2019, 8:13 AM CDT (13:13 UTC)
In effect from
Mar 30, 2019, 12:36 PM CDT
Expired
Mar 31, 2019, 9:00 PM CDT
In force
32 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MO

The radar

The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Salt River near Holliday (PMZM7). The gauge peaked at 16.86 ft at Mar 30, 2019, 10:00 PM CDT.

actionminormoderate510152003/3003/3104/0104/02
Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

947 
WGUS43 KLSX 301313
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
813 AM CDT Sat Mar 30 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Mid Fork Salt River near Holliday

.This Flood Warning is a result of near 2 inches of precipitation the 
past 48 hours and an additional inch forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-311313-
/O.NEW.KLSX.FL.W.0091.190331T0000Z-190401T0200Z/
/PMZM7.1.ER.190331T0000Z.190331T0000Z.190331T0000Z.NO/
813 AM CDT Sat Mar 30 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mid Fork Salt River near Holliday
* from this evening to Sunday evening.
* At  8:00 AM Saturday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Impact:  At 17.5 feet...Water exits the right bank downstream of the
  State Highway A bridge.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/31  04/01  04/02  04/03  04/04

Salt River
  Holliday        17.0   15.64      16.6   14.5   11.2    9.4    8.3


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$
3 follow-up statements
754 
WGUS83 KLSX 301430
FLSLSX
Flood Statement
National Weather Service St Louis MO
930 AM CDT Sat Mar 30 2019

...The flood warning continues for the following rivers in 
Missouri...
 
  Mid Fork Salt River near Holliday

.This Flood Warning is a result of near 2 inches of precipitation the 
past 48 hours and less than 1 inch forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-311430-
/O.EXT.KLSX.FL.W.0091.190330T1736Z-190401T1400Z/
/PMZM7.1.ER.190330T1736Z.190331T0000Z.190331T1200Z.NO/
930 AM CDT Sat Mar 30 2019

The Flood Warning continues for
  the Mid Fork Salt River near Holliday
* from this afternoon to Monday morning.
* At  9:00 AM Saturday the stage was 16.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and to crest near 17.5 feet by this evening. The river is forecast 
  to fall below flood stage by tomorrow morning.
* Impact:  At 17.5 feet...Water exits the right bank downstream of the
  State Highway A bridge.
* Impact:  At 14.7 feet...Water begins leaving the banks at the State 
  Highway A bridge north of Holliday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/31  04/01  04/02  04/03  04/04

Salt River
  Holliday        17.0   16.10      17.0   14.2   11.5    9.4    8.3


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$
914 
WGUS83 KLSX 310100
FLSLSX
Flood Statement
National Weather Service St Louis MO
759 PM CDT Sat Mar 30 2019

...The flood warning continues for the following rivers in 
Missouri...
 
  Mid Fork Salt River near Holliday

.This Flood Warning is a result of around 2 inches of precipitation
in the last 48 hours. Little or no additional precipitation is forecast
through the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-010059-
/O.EXT.KLSX.FL.W.0091.000000T0000Z-190401T2300Z/
/PMZM7.1.ER.190331T0402Z.190331T1200Z.190331T2100Z.NO/
759 PM CDT Sat Mar 30 2019

The Flood Warning continues for
  the Mid Fork Salt River near Holliday
* until Monday evening.
* At  7:30 PM Saturday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to 
  crest near 17.3 feet by tomorrow morning. The river is forecast to 
  fall below flood stage by tomorrow afternoon.
* Impact:  At 17.5 feet...Water exits the right bank downstream of the
  State Highway A bridge.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/31  04/01  04/02  04/03  04/04

Salt River
  Holliday        17.0   16.82      17.3   15.0    9.4    7.4    6.5


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$

Maples
861 
WGUS83 KLSX 311414
FLSLSX
Flood Statement
National Weather Service St Louis MO
914 AM CDT Sun Mar 31 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River near Troy

  Mid Fork Salt River near Holliday

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-311444-
/O.CAN.KLSX.FL.W.0094.000000T0000Z-190401T1325Z/
/TRYM7.1.ER.190330T1914Z.190331T0345Z.190331T1136Z.NO/
914 AM CDT Sun Mar 31 2019

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At  9:00 AM Sunday the stage was 19.4 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at  6:36 AM Sunday.
* The river will continue falling to 12.0 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/01  04/02  04/03  04/04  04/05

Cuivre River
  Troy            21.0   19.37      12.0    9.1    8.5    8.1    7.9


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

MOC137-311444-
/O.CAN.KLSX.FL.W.0091.000000T0000Z-190401T2300Z/
/PMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
914 AM CDT Sun Mar 31 2019

The Flood Warning is cancelled for
  the Mid Fork Salt River near Holliday.
* At  9:00 AM Sunday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* The river crested below flood stage at 16.9 feet. The river will 
  fall to 12.5 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/01  04/02  04/03  04/04  04/05

Salt River
  Holliday        17.0   16.51      12.5    8.7    7.1    6.4    6.0


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 7:25 AM CDT, 48 minutes earlier.

Area forecast discussion, Mar 30, 7:25 AM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
725 AM CDT Sat Mar 30 2019

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 357 AM CDT Sat Mar 30 2019

Early morning water vapor imagery and the RAP 1.5 PVU analysis field
depicted a series of PV anomalies stretching westward from southern
KS back towards the west coast as well as a separate trough axis
extending from MB/ON into MN. Models remain in good agreement that
these two features will phase today/tonight over the OH/TN valley
regions.

At the surface, the aforementioned PV anomalies had induced a
surface wave of low pressure along a pre-existing quasistationary
boundary which stretched across the region. As that wave of low
pressure zips northeastward early this morning, the boundary will
begin sinking southward as a cold front. This will lead to falling
temperatures during the day for most of the area. Waves of SHRA with
isolated embedded TSRA will also continue today in the vicinity of
the boundary. Areas of precipitation will gradually sink southward
in tandem with the front. Between one-quarter and three-quarters of
an inch of additional rainfall is expected today across the
southeastern half of the LSX CWA before precipitation ends late this
afternoon and early this evening.

A 1030+ hPa surface high is forecast to build into the central CONUS
behind the front. Low-level cold air advection as well as clearing
skies will produce chilly conditions overnight with lows falling
into the mid-upper 20s across the area. The presence of the surface
high pressure center will ensure quiet weather for Sunday with highs
in the upper 40s.

Britt

.LONG TERM...  (Sunday Night through Friday)
Issued at 357 AM CDT Sat Mar 30 2019

Still expect the early next week to be mainly dry across the CWA as
the deterministic global models and the GEFS mean continues to show
the upper flow transitioning to quasi-zonal as Sunday's trough moves
off to the east.  A large surface high will move across the area on
Sunday night/early Monday which will cause the surface flow to turn
out of the southwest in its wake.  Models continue to show that a
low amplitude trough will move across the Upper Midwest on Monday
night/early Tuesday which may bring a slight chance of showers to
northeast Missouri/west central Illinois during this time frame. The
attendant cold front will move across the area on Tuesday, though it
will stall over the CWA late Tuesday/Tuesday night under the quasi-
zonal flow before moving back northward as warm front on Wednesday.
The next chance for rain will be Wednesday night into early Friday
when a trough will move out of the western CONUS into the Midwest
which will supply enough widespread ascent to bring showers to the
area.

Forecast temperatures are still expected to start out just below
normal on Monday as the surface high moves across the area, but then
climb above normal the Tuesday and Wednesday as the low level flow
turns out of the southwest. Temperatures will cool down closer to
normal late in the week behind a cold front associated with the late
week trough, though there is a great deal of spread in the GEFS
members meaning there is a some uncertainty in the temperature
forecast late next week.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 619 AM CDT Sat Mar 30 2019

SPECIFICS FOR KCOU, KUIN: Periods of SHRA with isolated TSRA will
continue during the first 0-9 hours of the valid TAF period due to
a stalled cold front across the region. The front will begin
moving south today, and initially MVFR to IFR flight conditions
will improve at both terminals after the front has exited the
region. Winds aloft may mix down to the surface at times, yielding
20-25kt gusts.

SPECIFICS FOR KSTL, KSUS, KCPS: Periods of SHRA with isolated TSRA
will continue during the first 0-9 hours of the valid TAF period
near a stalled cold front. MVFR and IFR conditions will persist
until the front has moved farther south, but there should be an
overall improving trend after 18z. Ground crews should be aware
that despite the mild start to the day, temperatures will fall
during the day and will be in the lower 40s by late afternoon.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 4:31 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
431 AM CDT Sat Mar 30 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
431 AM CDT Sat Mar 30 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms this morning over southeast
Missouri and southwest Illinois.

Moderate to major river flooding is ongoing at points on the
Mississippi, Illinois, and Missouri Rivers. See the appropriate
Flood Statements for specific details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Major river flooding is expected to continue at Saverton Lock and
Dam on the Mississippi River and at Hardin along the Illinois River.
Otherwise, moderate flooding will continue at points on the
Mississippi and Missouri Rivers. See the appropriate Flood
Statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:48 PM CDTRiver Flood WarningLSXMarion25 hr
Mar 29, 9:27 PM CDTRiver Flood WarningLSXCole38 hr
Mar 30, 6:08 AM CDTRiver Flood WarningLSXLewis48 hr
Mar 30, 6:08 AM CDTRiver Flood WarningLSXLewis63 hr
Mar 30, 6:08 AM CDTRiver Flood WarningLSXMarion61 hr
Mar 30, 3:26 PM CDTRiver Flood WarningLSXSaint Charles15 hr
Mar 30, 3:30 PM CDTRiver Flood WarningLSXLincoln34 hr
Mar 30, 6:03 PM CDTRiver Flood WarningLSXReynolds19 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.